MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING
Model Number 430-98-052
Health Effect - Clinical Code Fall (1848)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as replacement of cup after a fall.The previous surgery and the surgery detailed in this event occurred 3 years and 10 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to replacement of cup after a fall.There were no findings during this evaluation that indicate the reported devices were defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell" and there are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient's cup had moved after a fall and needed to be repositioned.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 52MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12917770
Report Number1644408-2021-01389
Device Sequence Number5645595
Product Code LPH
UDI-Device Identifier00888912084024
UDI-Public(01)00888912084024
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model Number430-98-052
Device Catalogue Number430-98-052
Device Lot Number587G1269
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-025 LOT 006A1286; 400-03-361 LOT 864B1220; 931-36-752 LOT 761N1984
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale